NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Allergic reaction after years of use
Is it possible to all of a sudden become allergic to ibuprofen (Advil) after years of using it and not having any reaction? Could a illness or disease cause this? Just this month I noticed that I started breaking out in hives (under my eye) after taking Advil. I have been taking it for years for my menstrual cramps and I have not had any side effects. Just this month I noticed that a couple hours after I took it I started to get itchy bumps under my eye. It got to the point where I had many small bumps under my eye. I have gotten this before but when cleaning the house from all the dust,etc. Your response would be much appreciated.
Yes, it is possible to have a reaction to Ibuprofen (Advil) at any time. I would recommend discontinuing all Non-steroidal anti-inflammatory agents until you see a board certified allergist experienced in the management of hives and drug reactions.
Jonathan Bernstein, MD
Associate Professor of Medicine
College of Medicine
University of Cincinnati